Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking Risdone from a year, have gained weight immensely. How can I get over it?

I have been on Risdone (earlier 5 mg) for a whole year, then it got decreased to 2 mg for two years, and now 1 mg for a month. I have been cured from my depression , but this have resulted greatly in weight gain . I feel slack, but doing my level best to cope with my daily life. I m also on Depakine (200 mg) thrice a day, which equals to 600 mg per day. I equally take 10 mg of Inderal tablets twice a day. My doctor has advised me not to stop on Depakine as I was showing signs of Bipolar Disorder . However, as from today, I have stopped with Risdone. My pills just got over for good (hopefully!). May I know what must be done for a rapid recovery? I don t feel depressed anymore, but lack confidence somewhat and am quite sluggish! Kindly advise.
Asked On : Fri, 25 Jan 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
RISDONE is associated with tremendous weight gain.
Even DEPAKINE also results in weight gain but not that much as RISDONE.
Since you have already stopped RISDONE,it would be easier for you to reduce weight by adopting lifestyle changes like eating healthy ( more of veggies and fresh fruits and avoiding fatty,fried and junk foods ) .
Along with healthy diet,you must start doing regular aerobic exercises for minimum 45 minutes a day.
Although this would take some time but do stick to it,as there is no short cut healthy method of shedding flab.
At the last,since you have totally stopped taking RISDONE,you may get withdrawl symptoms like dizziness,tachycardia,confusion headaches etc.In such a case you should consult your doctor as early as possible.
Answered: Tue, 9 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor